EconPapers    
Economics at your fingertips  
 

Convergency of the Monte Carlo algorithms for linear transport modeling1This work was supported by the Ministry of Science, Education and Technology of Bulgaria under grants # I501/95 MM449/94 as well as by EC under INCO-COPERNICUS Project 960237-STABLE.1

M. Nedjalkov and I. Dimov

Mathematics and Computers in Simulation (MATCOM), 1998, vol. 47, issue 2, 383-390

Abstract: We consider the convergency of the basic Monte Carlo (MC) algorithms for solving the Boltzmann transport equation (BTE). It is a linear kinetic equation describing a broad class of particle transport phenomena such as electron and neutron transport, radiative transfer, medium energy electron and ion scattering in solids, etc. The variety of the MC algorithms can be summarized in three main groups. The algorithms of the first one simulate the natural chain of events, happening during the physical process of the particle transport. The algorithms belonging to the other two generate the particle history back in time or modify the weight of the elementary events, thus achieving variance reduction in desired regions of the phase space. It has been shown that all of them can be generated by the iteration approach (IA) – a method for obtaining MC algorithms by applying numerical MC techniques to the integral form of the BTE. The convergence proof is based on the IA and the convergence of the Neumann series of the integral form of the BTE. A discussion of the probable error is presented.

Keywords: Monte Carlo algorithms; Boltzman transport equation; Linear transport modeling; Convergence (search for similar items in EconPapers)
Date: 1998
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037847549800113X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:47:y:1998:i:2:p:383-390

DOI: 10.1016/S0378-4754(98)00113-X

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:47:y:1998:i:2:p:383-390